Alert archive / Indiana / River Flood Warnings in 2020
River Flood Warning 37, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Feb 10, 2020, 8:20 PM EST for Adams County, Wells County, Indiana. It took effect at Feb 11, 2020, 11:37 AM EST. It was in force for 57 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 10, 2020, 8:20 PM EST (01:20 UTC)
- In effect from
- Feb 11, 2020, 11:37 AM EST
- Expired
- Feb 13, 2020, 9:00 PM EST
- In force
- 57 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Adams County, IN, Wells County, IN
The radar
The Northern Indiana radar (KIWX), 94 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wabash River at Linn Grove (LYNI3).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03322900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
408 WGUS43 KIWX 110120 FLWIWX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Northern Indiana 820 PM EST Mon Feb 10 2020 ...The National Weather Service in Northern Indiana has issued a Flood Warning for the following rivers... Wabash River near Linn Grove affecting Adams and Wells Counties .Recent basin rainfall of 1 to 2 inches combined with some snow melt has caused rises on the Wabash river. Minor flooding is now expected near Linn Grove by early Tuesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Most vehicle fatalities occur at night in vehicles. Never allow children to play in or near flood waters. Stay tuned to NOAA Weather Radio or local media for further statements and updated forecasts. Detailed river forecasts and more information can be found on the internet at www.weather.gov/iwx under Rivers and Lakes. All times are in Eastern Time. This statement will be updated in about 24 hours or sooner if necessary. && INC001-179-120120- /O.NEW.KIWX.FL.W.0037.200212T0300Z-000000T0000Z/ /LYNI3.1.ER.200212T0300Z.200213T1200Z.000000T0000Z.NR/ 820 PM EST Mon Feb 10 2020 The National Weather Service in Northern Indiana has issued a * Flood Warning for the Wabash River near Linn Grove. * from Tuesday evening until further notice. * At 8 PM Monday the stage was 10.3 feet and rising. * Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...The river will rise above flood stage Tuesday night and crest near 12.8 feet around 1 PM Thursday February 13. * At 12.0 feet...The flooding of county roads begin. * This crest compares to a previous crest of 12.4 feet which occurred on Dec 29 2015. && LAT...LON 4069 8510 4072 8508 4064 8499 4061 8502 $$
5 follow-up statements
996 WGUS83 KIWX 111641 FLSIWX Flood Statement National Weather Service Northern Indiana 1141 AM EST Tue Feb 11 2020 ...The Flood Warning has been extended for the following rivers... Wabash River near Linn Grove affecting Adams and Wells Counties .Recent rainfall of 1 to 2 inches along with some snow melt has caused the Wabash River near Linn Grove to rise above flood stage. The river is expected to rise more but remain in the minor flood category. PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to NOAA Weather Radio or local media for further statements and updated forecasts. Detailed river forecasts and more information can be found on the internet at www.weather.gov/iwx under Rivers and Lakes. All times are in Eastern Time. This statement will be updated in about 24 hours or sooner if necessary. && INC001-179-121641- /O.EXT.KIWX.FL.W.0037.200211T1637Z-200217T0900Z/ /LYNI3.1.ER.200211T1037Z.200213T1200Z.200216T0900Z.NR/ 1141 AM EST Tue Feb 11 2020 The Flood Warning has been extended for The Wabash River near Linn Grove * from this morning to late Sunday night. * At 11 AM Tuesday the stage was 11.6 feet and rising. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...The river will rise to a crest near 13.2 feet around 7 AM Thursday February 13 and fall below flood stage around 4 AM Sunday February 16. * At 14.0 feet...Secondary roads are blocked. Roads near the east side of Geneva begin to flood. Some evacuations may be required and property needs to be transferred to higher ground. * This crest compares to a previous crest of 13.1 feet which occurred on Feb 22 2014. && LAT...LON 4069 8510 4072 8508 4064 8499 4061 8502 $$
178
WGUS83 KIWX 121435
FLSIWX
Flood Statement
National Weather Service Northern Indiana
935 AM EST Wed Feb 12 2020
...The Flood Warning has been extended for the following rivers...
Wabash River near Linn Grove affecting Adams and Wells Counties
Wabash River near Bluffton affecting Wells County
.Recent rainfall along with snow melt has caused the Wabash River
to rise. Minor flooding is expected.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC001-179-131435-
/O.EXT.KIWX.FL.W.0037.000000T0000Z-200216T0600Z/
/LYNI3.1.ER.200211T1037Z.200212T1800Z.200215T0600Z.NR/
935 AM EST Wed Feb 12 2020
The Flood Warning has been extended for
The Wabash River near Linn Grove
* until late Saturday night.
* At 9 AM Wednesday the stage was 12.8 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to a crest near 12.8 feet around 1
PM Wednesday February 12 and fall below flood stage around 1 AM
Saturday February 15.
* At 12.0 feet...The flooding of county roads begin.
&&
LAT...LON 4069 8510 4072 8508 4064 8499 4061 8502
$$
INC179-131435-
/O.EXT.KIWX.FL.W.0038.200213T0800Z-200215T0300Z/
/BLFI3.1.ER.200213T0800Z.200213T1800Z.200214T0300Z.NO/
935 AM EST Wed Feb 12 2020
The Flood Warning has been extended for
The Wabash River near Bluffton
* from late tonight to Friday evening.
* At 9 AM Wednesday the stage was 9.4 feet and rising.
* Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will rise above flood stage early Thursday
morning and crest near 10.3 feet around 1 PM Thursday February 13
and fall below flood stage around 10 PM Thursday February 13.
* At 10.0 feet...The river is at flood stage. Flooding of
agricultural land begins.
&&
LAT...LON 4085 8552 4088 8541 4078 8512 4072 8508
4069 8511
$$333
WGUS83 KIWX 130201
FLSIWX
Flood Statement
National Weather Service Northern Indiana
901 PM EST Wed Feb 12 2020
...The Flood Warning has been extended for the following rivers...
Wabash River near Bluffton affecting Wells County
...The Flood Warning continues for the following rivers...
Wabash River near Linn Grove affecting Adams and Wells Counties
.Recent rainfall along with snow melt has caused the Wabash River
to rise. Minor flooding is expected.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC001-179-140202-
/O.CON.KIWX.FL.W.0037.000000T0000Z-200216T0600Z/
/LYNI3.1.ER.200211T1037Z.200212T1415Z.200215T0600Z.NR/
901 PM EST Wed Feb 12 2020
The Flood Warning continues for
The Wabash River near Linn Grove
* until late Saturday night.
* At 8 PM Wednesday the stage was 12.5 feet and steady.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will fall below the 11.0 foot flood stage
around 1 AM Saturday February 15.
* At 12.0 feet...The flooding of county roads begin.
* This crest compares to a previous crest of 12.4 feet which occurred
on Dec 29 2015.
&&
LAT...LON 4069 8510 4072 8508 4064 8499 4061 8502
$$
INC179-140202-
/O.EXT.KIWX.FL.W.0038.200213T0600Z-200215T0300Z/
/BLFI3.1.ER.200213T0600Z.200213T1800Z.200214T0300Z.NO/
901 PM EST Wed Feb 12 2020
The Flood Warning has been extended for
The Wabash River near Bluffton
* from late tonight to Friday evening.
* At 9 PM Wednesday the stage was 9.9 feet and rising.
* Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will rise above flood stage very early
Thursday morning and crest near 10.3 feet around 1 PM Thursday
February 13 and fall below flood stage around 10 PM Thursday
February 13.
* At 10.0 feet...The river is at flood stage. Flooding of
agricultural land begins.
* This crest compares to a previous crest of 10.1 feet which occurred
on Mar 16 2010.
&&
LAT...LON 4085 8552 4088 8541 4078 8512 4072 8508
4069 8511
$$857 WGUS83 KIWX 131544 FLSIWX Flood Statement National Weather Service Northern Indiana 1044 AM EST Thu Feb 13 2020 ...The Flood Warning has been extended for the following rivers... Wabash River near Linn Grove affecting Adams and Wells Counties .Rainfall this past week along with snow melt had caused the Wabash River near Linn Grove to rise into minor flood stage. The river has now been falling and despite last night's snowfall will continue to fall. PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to NOAA Weather Radio or local media for further statements and updated forecasts. Detailed river forecasts and more information can be found on the internet at www.weather.gov/iwx under Rivers and Lakes. All times are in Eastern Time. This statement will be updated in about 24 hours or sooner if necessary. && INC001-179-141543- /O.EXT.KIWX.FL.W.0037.000000T0000Z-200215T0000Z/ /LYNI3.1.ER.200211T1037Z.200212T1415Z.200214T0000Z.NR/ 1044 AM EST Thu Feb 13 2020 The Flood Warning has been extended for The Wabash River near Linn Grove * until Friday evening. * At 10 AM Thursday the stage was 11.6 feet and falling. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...The river will fall below the 11.0 foot flood stage around 7 PM Thursday February 13. * At 12.0 feet...The flooding of county roads begin. && LAT...LON 4069 8510 4072 8508 4064 8499 4061 8502 $$
084 WGUS83 KIWX 140200 FLSIWX Flood Statement National Weather Service Northern Indiana 900 PM EST Thu Feb 13 2020 ...The Flood Warning is cancelled for the following rivers... Wabash River near Linn Grove affecting Adams and Wells Counties This will be the last statement for this high water event. INC001-179-140230- /O.CAN.KIWX.FL.W.0037.000000T0000Z-200215T0000Z/ /LYNI3.1.ER.200211T1037Z.200212T1415Z.200213T2222Z.NR/ 900 PM EST Thu Feb 13 2020 The Flood Warning is cancelled for The Wabash River near Linn Grove * At 8 PM Thursday the stage was 10.8 feet * Flood stage is 11.0 feet. * The river fell below flood stage Thursday afternoon. * Forecast...The river will fall to near 10.4 feet around 1 AM Friday February 14. && LAT...LON 4069 8510 4072 8508 4064 8499 4061 8502 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Feb 10, 6:37 PM EST, 1 hour 43 minutes earlier.
Area forecast discussion, Feb 10, 6:37 PM EST, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 637 PM EST Mon Feb 10 2020 .SYNOPSIS... Issued at 345 PM EST Mon Feb 10 2020 Dry conditions will continue tonight through early Wednesday with seasonable temperatures. Cloudy skies today are expected to become partly cloudy later tonight into Tuesday. Clouds will increase again Tuesday night into Wednesday as another storm system takes shape. This system will bring a wintry mix late Wednesday afternoon into Wednesday evening before changing to snow Wednesday night. Much colder air will build into the region behind this system for Thursday afternoon into Friday. Single digit temperatures are possible Friday morning with wind chills from 0 to 10 below zero. && .SHORT TERM...(This Evening through Tuesday Night) Issued at 345 PM EST Mon Feb 10 2020 Some quiet weather for the short term period with next system to watch arriving Wednesday afternoon through Thursday. Low level dry air advection continues as low level ridging builds in from the west. Inversion based around 3k feet has allowed for persistence of low clouds through the day despite this dry air advection. These clouds will linger through much of the evening, but some indications for a better chance of low cloud scattering late tonight into early Tuesday as weak westerly low level component pushes in from the west with the anticyclone. Lows tonight should drop into the mid to upper 20s, although this will likely need to be refined depending on how low clouds trend later this evening/early overnight. The next highly sheared upper level wave across the Upper Midwest will allow for low level front to shift slightly southeast again for Tuesday, although low level airmass should be moderating by this time. These offsetting factors will likely result in high temperatures on Tuesday comparable to today, generally in the mid 30s. Stratocu will likely persist on Tuesday, although may be in more scattered to broken fashion, with some mid level cloud also expected to overspread the area. Slightly colder temps for Tuesday night with less in the way of cloud cover and diminishing winds allowing for better evening radiational cooling. && .LONG TERM...(Wednesday through Monday) Issued at 345 PM EST Mon Feb 10 2020 The main period of interest for the long term continues to center on Wednesday-Thursday night as a disjointed system affects the area. From a large scale synoptic standpoint, this system somewhat resembles some setups from earlier this winter with uncertainties in how southern and northern stream will interact. Large scale features are in good agreement however, and confidence in accumulating snow for the area continues to increase for this forecast cycle. One of the main items that will be important is the timing/amplitude of southern stream disturbance ejecting out ahead of the broader northern stream trough and how the streams interact. There should be another good period of advective forcing in any event later Wednesday afternoon into Wednesday night with some indications of strong low level thermal ribbon. This still appears to be a prolonged event with continuation of light snow on Thursday after this advective forcing as northern stream and frontal forcing with arctic front begin to affect the area. Best chance of wintry mix still appears to be across the south/southeast into Wednesday evening but should see transition to primarily snow all areas as low level front settles back southeast later Wednesday night. With higher QPF southeast, but more favorable event profiles for snow across the northeast, have opted to maintain broadbrush 2 to 4 inch multiday snow accumulations at this forecast distance. This will certainly need to be refined next several forecast cycles as delineation of rain/snow mix and preferred track for southern stream disturbance become more clear. In addition to lingering snow Thursday, arctic front pushing across the area will result in falling daytime temperatures through the 20s, with low temperatures Thursday night in single digits above zero away from lake effect clouds. Wind chills of 0 to 10 below still look on track for Friday morning. With increasing confidence in large scale details, have continued trend from previous forecasts in upping lake effect snow shower PoPs Thursday afternoon into early Friday. Looking ahead to Friday into early next week, medium range models continue to indicate flow deamplification across northern tier/southern Canada with a parade of additional Pacific systems. This pattern should favor quick rebound back to near normal/above normal temps and several chances of precip. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening) Issued at 634 PM EST Mon Feb 10 2020 Post frontal stratus persists at terminals with most locations across northern Indiana reporting cigs in the 1500 to 2500 ft range, and both KSBN and KFWA are back down to MVFR ceilings. By late evening some indications that weak sfc ridge axis will sag southeast across the area allowing for some weak westerly low level component. This could tend to scatter low clouds out at both terminals tonight. Thereafter, should see mainly VFR conditions at terminals through the day Tuesday with gradually increasing westerly winds as reinforcing weak low level trough brings another round of cold air advection and better mixing. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Marsili SHORT TERM...Marsili LONG TERM...Marsili AVIATION...Cobb Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Feb 10, 4:01 PM EST, 4 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 401 PM EST Mon Feb 10 2020 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-112115- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 401 PM EST Mon Feb 10 2020 /301 PM CST Mon Feb 10 2020/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Another system could bring snow and a wintry mix Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-112115- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 401 PM EST Mon Feb 10 2020 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous conditions for small crafts are expected again late Wednesday through early Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 12:07 PM EST | River Flood Warning | IWX | Wells | 47 hr |
| Feb 11, 3:32 PM EST | Winter Weather Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 63 hr |
| Feb 11, 4:06 PM EST | Lakeshore Flood Watch | IWX | 12 hr |
Nearby
River Flood Warnings in Indiana, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.